Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 421, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2025, 12:12 PM MDT for Guadalupe County, Lincoln County, Torrance County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2025, 12:12 PM MDT (18:12 UTC)
- Expired
- Aug 29, 2025, 12:48 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Guadalupe County, NM, Lincoln County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 155 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WUUS55 KABQ 291812
SVRABQ
NMC019-027-057-291900-
/O.NEW.KABQ.SV.W.0421.250829T1812Z-250829T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1212 PM MDT Fri Aug 29 2025
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northern Lincoln County in central New Mexico...
Southeastern Torrance County in central New Mexico...
Southwestern Guadalupe County in east central New Mexico...
* Until 100 PM MDT.
* At 1212 PM MDT, a severe thunderstorm was located 17 miles south
of Vaughn, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Mainly rural areas of Northern Lincoln, Southeastern Torrance and
Southwestern Guadalupe Counties.
This includes Highway 285 near Mile Marker 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3429 10541 3447 10536 3445 10505 3418 10513
TIME...MOT...LOC 1812Z 282DEG 9KT 3437 10533
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
162 follow-up statements
619
WWUS55 KABQ 291835
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
1235 PM MDT Fri Aug 29 2025
NMC057-291845-
/O.CAN.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Torrance NM-
1235 PM MDT Fri Aug 29 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
TORRANCE COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. A Severe Thunderstorm
Warning still remains in effect for northeast Lincoln County.
&&
LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
3439 10507 3418 10513 3423 10525 3424 10528
3426 10533 3426 10531
TIME...MOT...LOC 1812Z 282DEG 9KT 3437 10533
$$
NMC019-027-291900-
/O.CON.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Guadalupe NM-Lincoln NM-
1235 PM MDT Fri Aug 29 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT FOR
NORTHERN LINCOLN AND SOUTHWESTERN GUADALUPE COUNTIES...
At 1235 PM MDT, a severe thunderstorm was located 19 miles south of
Vaughn, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of Northern Lincoln and Southwestern Guadalupe
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
3439 10507 3418 10513 3423 10525 3424 10528
3426 10533 3426 10531
TIME...MOT...LOC 1812Z 283DEG 9KT 3435 10533
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
16936
WWUS55 KABQ 291848
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
1248 PM MDT Fri Aug 29 2025
NMC019-027-291858-
/O.CAN.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Guadalupe NM-Lincoln NM-
1248 PM MDT Fri Aug 29 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHERN LINCOLN AND
SOUTHWESTERN GUADALUPE COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
&&
LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
3439 10507 3418 10513 3423 10525 3424 10528
3426 10533 3426 10531
TIME...MOT...LOC 1835Z 283DEG 9KT 3434 10526
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 5:24 AM MDT, 6 hours 48 minutes earlier. Its key messages:
- Updated at 500 AM MDT Fri Aug 29 2025
- There is a marginal risk for severe thunderstorms across northeast and portions of east central NM this afternoon and evening, with large hail and damaging winds being the primary threats.
- Flash flood threat increases Friday through the weekend in central and eastern New Mexico as storm coverage and intensity trend higher.
- An active Monsoon thunderstorm pattern will persist next week with a continued flash flood threat, especially on area burn scars.
Area forecast discussion, Aug 29, 5:24 AM MDT, 6 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 524 AM MDT Fri Aug 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 500 AM MDT Fri Aug 29 2025 - There is a marginal risk for severe thunderstorms across northeast and portions of east central NM this afternoon and evening, with large hail and damaging winds being the primary threats. - Flash flood threat increases Friday through the weekend in central and eastern New Mexico as storm coverage and intensity trend higher. - An active Monsoon thunderstorm pattern will persist next week with a continued flash flood threat, especially on area burn scars. && .SHORT TERM... (Today through Saturday) Issued at 1200 AM MDT Fri Aug 29 2025 00Z upper air analysis shows the Monsoon high parked over southern NM at around 594dam at 500mb. PWATs are on the uptrend thanks to Pacific moisture rotating east around the Monsoon high circulation and a weak backdoor front, currently making westward progress across eastern NM. The increase in PWATs to above normal will bring an uptick in shower and thunderstorm coverage today, especially along/east of the central mountain chain where the backdoor front will help with forcing, shear and instability given dewpoint temperatures in the low to mid 60s behind the boundary. The SPC has outlooked northeast and much of east central NM for a marginal risk of severe thunderstorms today and this matches well with the latest CAMs. Timing of severe thunderstorms across the eastern plains will be 4-9PM and the primary threats will be large hail and damaging winds. A Flash Flood Watch remains in effect for the Ruidoso area today, but the latest CAMs all show convective initiation east of the burn scars with motion toward the east. That said, the ingredients for locally heavy rainfall and potential flash flooding in the Ruidoso area are all in place for today. The Monsoon high is forecast to weaken some tonight into Saturday and begin to drift northwest into AZ. Another backdoor front is forecast to move into northeast NM Saturday, which will help to force convection near the TX border across the northeast and east central plains, where a few storms will likely become strong to severe and produce locally heavy rainfall. Another Flash Flood Watch will likely be required for the Ruidoso area on Saturday given the high PWAT atmosphere and slow storm motion, but portions of the eastern plains may need to be included as well given the presence of a boundary to focus deep convection. && .LONG TERM... (Saturday night through Thursday) Issued at 1200 AM MDT Fri Aug 29 2025 Convection will persist through Saturday evening across the east central and southeast plains, along with a severe thunderstorm and flash flood threat. The combination of the backdoor front and thunderstorm outflow is modeled to progress west to near the Continental Divide Saturday night, setting the stage for a more active day across central NM on Sunday with the potential for more locally heavy rainfall and flash flooding. By Mon/Tue, the upper high will be centered over AZ/UT with a highly amplified ridge that extends north through the Great Basin into British Columbia as a troughing pattern becomes entrenched across the central and eastern US. This synoptic pattern will change steering flow across our area such that some locales that missed-out on the weekend rains may benefit, but drier air aloft moving in will bring a downtrend in PWATs and storm coverage. However, a more notable backdoor front will move in Wednesday night and recharge moisture across the area, bringing improved chances for showers and storms going into Thu/Fri. Daytime temperatures will trend down below normal areawide next week due to lower pressure heights the aforementioned backdoor cold front. && .AVIATION... (12Z TAFS) Issued at 500 AM MDT Fri Aug 29 2025 Multiple cloud layers will persist across much of the area with increasing thunderstorm probabilities this afternoon and evening, especially across eastern NM. Fairly widespread low stratus across eastern NM will bring MVFR and potentially short-lived IFR cigs to KLVS, KTCC and possibly KROW through this morning. MVFR conditions are possible in sct/num thunderstorms today as well, especially along/east of the central mountain chain. && .FIRE WEATHER... Issued at 1200 AM MDT Fri Aug 29 2025 Critical fire weather conditions are not forecast through at least the next seven days as an active Monsoon thunderstorm pattern persists. Good chances for wetting storms will favor areas along/east of the central mountain chain through the weekend. Humidity and chances for wetting rain will trend up for much of western NM next week as moisture advances further north and west across the state. Humidity recovery will generally be good to excellent through much of the period. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 85 58 86 57 / 20 5 0 0 Dulce........................... 84 43 83 44 / 40 10 20 5 Cuba............................ 83 51 81 51 / 50 20 10 5 Gallup.......................... 84 52 84 50 / 30 10 5 0 El Morro........................ 82 54 81 54 / 60 20 30 10 Grants.......................... 85 54 84 54 / 60 20 30 10 Quemado......................... 82 54 81 54 / 70 20 40 20 Magdalena....................... 85 59 82 59 / 80 40 50 30 Datil........................... 82 54 81 54 / 80 30 50 30 Reserve......................... 90 54 89 53 / 80 20 50 20 Glenwood........................ 95 59 93 59 / 60 20 50 20 Chama........................... 77 45 78 44 / 50 10 40 10 Los Alamos...................... 80 58 79 56 / 60 20 30 20 Pecos........................... 81 54 80 53 / 60 30 40 50 Cerro/Questa.................... 79 50 78 49 / 70 30 60 50 Red River....................... 69 43 68 42 / 80 30 70 50 Angel Fire...................... 74 42 73 43 / 80 30 60 50 Taos............................ 82 49 81 49 / 60 20 40 40 Mora............................ 76 48 76 48 / 70 40 60 60 Espanola........................ 87 56 86 56 / 50 20 20 30 Santa Fe........................ 82 58 81 58 / 50 30 30 40 Santa Fe Airport................ 86 56 85 56 / 50 30 20 30 Albuquerque Foothills........... 90 66 88 66 / 50 30 30 30 Albuquerque Heights............. 92 64 89 64 / 50 30 20 20 Albuquerque Valley.............. 94 63 91 64 / 50 30 20 20 Albuquerque West Mesa........... 92 65 89 64 / 50 30 10 20 Belen........................... 94 62 91 61 / 50 40 20 20 Bernalillo...................... 93 63 90 63 / 50 30 20 20 Bosque Farms.................... 93 61 90 61 / 50 40 20 20 Corrales........................ 93 63 91 64 / 50 30 20 20 Los Lunas....................... 93 62 90 62 / 50 40 20 20 Placitas........................ 87 62 86 61 / 50 30 20 20 Rio Rancho...................... 92 64 89 63 / 50 30 20 20 Socorro......................... 95 65 92 65 / 60 50 30 40 Sandia Park/Cedar Crest......... 84 57 82 56 / 60 30 30 30 Tijeras......................... 85 59 83 59 / 60 40 30 30 Edgewood........................ 84 54 84 55 / 50 40 30 30 Moriarty/Estancia............... 85 52 85 54 / 60 40 30 40 Clines Corners.................. 79 55 78 54 / 60 40 40 50 Mountainair..................... 84 56 84 56 / 70 50 40 40 Gran Quivira.................... 84 57 84 56 / 70 60 50 50 Carrizozo....................... 89 63 86 61 / 70 60 60 60 Ruidoso......................... 76 57 77 56 / 80 60 80 70 Capulin......................... 74 53 71 50 / 80 80 70 80 Raton........................... 80 52 76 50 / 80 60 70 70 Springer........................ 80 53 79 52 / 70 50 60 70 Las Vegas....................... 77 52 77 51 / 70 50 60 70 Clayton......................... 79 59 78 57 / 60 90 40 70 Roy............................. 76 56 78 55 / 60 70 50 80 Conchas......................... 84 62 84 61 / 50 70 40 90 Santa Rosa...................... 85 60 83 59 / 60 60 50 80 Tucumcari....................... 85 60 81 58 / 30 80 30 90 Clovis.......................... 83 64 86 62 / 30 70 40 90 Portales........................ 85 64 87 63 / 40 70 50 90 Fort Sumner..................... 87 64 86 62 / 40 70 40 80 Roswell......................... 92 67 91 66 / 30 70 50 80 Picacho......................... 84 62 85 60 / 70 60 70 70 Elk............................. 81 58 82 56 / 70 60 80 70 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from noon MDT today through this evening for NMZ226. && SHORT TERM...11 LONG TERM....11 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:46 PM MDT | Special Weather Statement | ABQ | Union | 44 min |
| Aug 28, 8:58 PM MDT | Special Weather Statement | ABQ | Mora | 47 min |
| Aug 28, 9:44 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Aug 29, 11:55 AM MDT | Flood Watch | ABQ | Chaves, Curry, De Baca, Lincoln, Roosevelt | 42 hr |
| Aug 29, 12:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 29, 12:39 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Aug 29, 12:43 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Aug 29, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Aug 29, 12:53 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Santa Fe | 30 min |
| Aug 29, 1:11 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Aug 29, 1:25 PM MDT | Special Weather Statement | ABQ | Los Alamos | 35 min |
| Aug 29, 2:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
| Aug 29, 2:04 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Santa Fe | 108 min |
| Aug 29, 2:09 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Aug 29, 2:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 33 min |
| Aug 29, 2:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 48 min |
| Aug 29, 2:21 PM MDT | Special Weather Statement | ABQ | Guadalupe | 39 min |
| Aug 29, 2:26 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Aug 29, 2:31 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Aug 29, 2:36 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 39 min |
| Aug 29, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 18 min |
| Aug 29, 2:47 PM MDT | Areal Flood Warning | ABQ | Chaves | 6 hr |
| Aug 29, 2:50 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Aug 29, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 34 min |
| Aug 29, 3:07 PM MDT | Special Weather Statement | ABQ | Lincoln | 23 min |
| Aug 29, 3:13 PM MDT | Special Weather Statement | ABQ | 17 min | |
| Aug 29, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Aug 29, 3:16 PM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| Aug 29, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 47 min |
| Aug 29, 3:55 PM MDT | Special Weather Statement | ABQ | 20 min | |
| Aug 29, 3:57 PM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
| Aug 29, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Aug 29, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 22 min |
| Aug 29, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 45 min |
| Aug 29, 4:16 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Aug 29, 4:33 PM MDT | Special Weather Statement | ABQ | Roosevelt | 42 min |
| Aug 29, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| Aug 29, 4:52 PM MDT | Special Weather Statement | ABQ | Valencia | 23 min |
| Aug 29, 5:04 PM MDT | Flash Flood Warning | ABQ | Union | 116 min |
| Aug 29, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 36 min |
| Aug 29, 5:41 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| Aug 29, 5:43 PM MDT | Special Weather Statement | ABQ | Roosevelt | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.